Comtrex Cold and Cough

Generic: Acetaminophen, Dextromethorphan Hydrobromide, Phenylephrine Hydrochloride Oral tablet, Comtrex Cold and Cough Non Drowsy Caplet, GoodSense Cold Head Congestion Daytime Cool Ice Caplet, GoodSense Cold Multi-Symptom DayTime Cool Ice Caplet... View All >
THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for informational purposes only. It is not a substitute for professional medical advice, diagnosis or treatment. Never ignore professional medical advice in seeking treatment because of something you have read on the site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

Antitussive Combinations with Analgesics Oral tablet

What is this medicine?

ACETAMINOPHEN; DEXTROMETHORPHAN; PHENYLEPHRINE is a combination of pain reliever, a cough suppressant, and a decongestant. It is used to treat the aches and pains, cough, and congestion of a cold. This medicine will not treat an infection.

Return to top ›

How should I use this medicine?

Take this medicine by mouth with a glass of water. Follow the directions on the package label. Do not cut, crush or chew this medicine. Take your medicine at regular intervals. Do not take it more often than directed. Read More ›

Talk to your pediatrician regarding the use of this medicine in children. While this drug may be prescribed for children as young as 12 years of age for selected conditions, precautions do apply.

Return to top ›

What side effects may I notice from receiving this medicine?

Side effects that you should report to your doctor or health care professional as soon as possible:

  • allergic reactions like skin rash, itching or hives, swelling of the face, lips, or tongue

  • chest pain, tightness

  • dizziness, nervousness, or sleeplessness

  • fast, irregular heartbeat

  • trouble passing urine or change in the amount of urine

  • unusual bleeding or bruising

  • unusually weak or tired

  • yellowing of skin or eyes

Side effects that usually do not require medical attention (report to your doctor or health care professional if they continue or are bothersome):

  • drowsiness

  • dry eyes, mouth

  • loss of appetite

  • stomach upset

Return to top ›

What may interact with this medicine?

Do not take this medicine with any of the following medications:

  • cocaine

  • ergot alkaloids like dihydroergotamine, ergonovine, ergotamine, methylergonovine

  • MAOIs like Carbex, Eldepryl, Marplan, Nardil, and Parnate

  • stimulant medicines like dextroamphetamine and others

This medicine may also interact with the following medications:

  • alcohol

  • atomoxetine

  • atropine

  • bretylium

  • digoxin

  • furazolidone

  • imatinib

  • isoniazid

  • linezolid

  • maprotiline

  • mecamylamine

  • midodrine

  • medicines for chest pain like isosorbide dinitrate, nitroglycerin

  • medicines for depression, anxiety, or psychotic disturbances

  • medicines for sleep during surgery

  • other medicines for cold, cough or allergy

  • other medicines with acetaminophen

  • procarbazine

  • St. John's Wort

Return to top ›

What if I miss a dose?

If you miss a dose, take it as soon as you can. If it is almost time for your next dose, take only that dose. Do not take double or extra doses.

Return to top ›

Where should I keep my medicine?

Keep out of the reach of children.

Store at room temperature between 20 and 25 degrees C (68 and 77 degrees F). Protect from moisture. Throw away any unused medicine after the expiration date.

Return to top ›

What should I tell my health care provider before I take this medicine?

They need to know if you have any of these conditions:

  • asthma

  • diabetes

  • heart disease

  • high blood pressure

  • if you frequently drink alcohol containing drinks

  • liver disease

  • taken an MAOI like Carbex, Eldepryl, Marplan, Nardil, or Parnate in last 14 days

  • thyroid disease

  • trouble passing urine

  • an unusual or allergic reaction to acetaminophen, dextromethorphan, phenylephrine, other medicines, foods, dyes, or preservatives

  • pregnant or trying to get pregnant

  • breast-feeding

Return to top ›

Who should not take Comtrex Cold and Cough?

Check with your doctor if you have any of the following:

acute myocardial infarction, alcoholism, aneurysm, angina, arteriosclerosis, asthma, atrial fibrillation, atrial flutter, AV block, bladder obstruction, bone marrow suppression, bradycardia, breast-feeding, bronchitis, bundle-branch block, cardiac arrhythmias, cardiac disease, cardiomyopathy, cerebrovascular disease, children, chronic obstructive pulmonary disease (COPD), closed-angle glaucoma, coronary artery disease, diabetes mellitus, driving or operating machinery, emphysema, G6PD deficiency, geriatric, heart failure, hepatic disease, hepatitis, hypertension, hyperthyroidism, immunosuppression, increased intraocular pressure, infants, infection, intracranial bleeding, labor, MAOI therapy, myocardial infarction, neonates, neutropenia, obstetric delivery, organic brain syndrome, peripheral vascular disease, pregnancy, prostatic hypertrophy, renal disease, renal failure, renal impairment, stroke, tachycardia, thyrotoxicosis, tobacco smoking, urinary retention, ventricular fibrillation, ventricular tachycardia

Generic: Acetaminophen, Dextromethorphan Hydrobromide, Phenylephrine Hydrochloride Oral tablet, Comtrex Cold and Cough Non Drowsy Caplet, GoodSense Cold Head Congestion Daytime Cool Ice Caplet, GoodSense Cold Multi-Symptom DayTime Cool Ice Caplet, Mapap Multi-Symptom Cold Formula 325mg-10mg-5mg Tablet, Theraflu Severe Cold Daytime Caplet, Tylenol Cold Head Congestion Daytime Non-Drowsy Cool Burst Caplet, Tylenol Cold Multi-Symptom Daytime Non-Drowsy Cool Burst Caplet, Tylenol Cold Multi-Symptom Daytime Non-Drowsy Gelcap, Tylenol Cold Multi-Symptom Daytime Rapid Release Gelcap, Walgreens Cold Multi-Symptom Daytime Cool Caplet (Cool Blast)

Copyright: © 2000-2010 The StayWell Company, 780 Township Line Road, Yardley, PA 19067. All rights reserved. This information is not intended as a substitute for professional medical care. Always follow your healthcare professional's instructions.

What's Causing Your Symptoms?